Skip Navigation
Skip to contents

ACC : Acute and Critical Care

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > Acute Crit Care > Volume 26(3); 2011 > Article
Case Report A Case of Acute on Chronic Salicylate Poisoned Elderly Patient with Early Utilization of Continuous Venovenous Hemodiafiltration: A Case Report
Ji Sook Lee, Woo Chan Jeon, Young Gi Min, Won Hyun Ryu, Yoon Seok Jung, Sang Cheon Choi

DOI: https://doi.org/10.4266/kjccm.2011.26.3.177
Department of Emergency Medicine, Ajou University School of Medicine, Suwon, Korea. avenue59@ajou.ac.kr
  • 2,656 Views
  • 46 Download
  • 0 Crossref
  • 0 Scopus

Salicylate poisonings are divided into acute and chronic syndromes. The most challenging aspect of the management of aspirin-poisoning may be recognition of subtle signs and symptoms of chronic, unintentional overdose. Chronic poisoning typically occurs in elderly as a result of unintentional overdosing on salicylates used to treat chronic conditions. Treatment is directed toward preventing intestinal absorption of the drugs and enhanced elimination. After the first-line treatments, aspirin overdose with its complications of hemodynamic, electrolyte and acid-base issues, is best managed by prompt hemodialysis. We report a case of a 87-year-old woman, who presented with acute on chronic salicylate poisoning. After early continuous venovenous hemodiafiltration, old woman made a good recovery from the salicylism but suffered paralytic ileus caused by aspirin enteroliths. Physician can decide a prompt hemodialysis for salicylate-poisoned patients, who worsen clinical courses despite of first-line therapies.


ACC : Acute and Critical Care